Jump to content

Search the Community

Showing results for tags 'sexual side effects'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. I used to take two kind of antidepressants for 2 weeks. Prozac (Fluoxetine 10) and Clomopramine 10. I stopped taking them as soon as I found out they have negative sexual side-effects. It's been 60 days I haven't taken them but my libido is not like it was in the first place before taking them. I am too worried about it. I have been suicidal over it. I have read that it can be a permanent effect which drives me crazy when I think about it. I talked to my doctor but he rudely refused to give me a straight answer since I stopped taking the pills he prescribed me. I talked to other doctors too. They said my libido should have returned in 3 weeks but I can't see any improvements since then. So, my question is, if you have any experience of taking such pills, tell me how long you took them and if your libido returned after stopping taking them or not, if so, how long did you wait till your libido improved completely. Am I suffering from PSSD (Post-SRRI Sexeual Dysfunction)? if so, won't I ever get my libido back? Is there any treatment for this?
  2. Hello everyone, 36 year old male, suffering from depression since 2010 brought on by a death in the family-someone I was terribly attached to. Since then, lost a lot of interest in the things in life that used to make me happy. Contracted severe OCD as well; would make the sign of the cross and touch table surfaces upto 8 times anytime an intrusive thought came into my head, and would hum prayers under my breath which became (at times) embarassingly noticeable to those around me. In 2012 things got better; I left a depressing, dead-end job and decided to take time off work to do my MBA in Spain (I live in Dubai btw). Didn't have much time to be depressed doing my MBA since it took so much of my time and I felt I was doing something worthwhile, but I had a massive hit in self-esteem when I lived there. I felt pretty alienated and lost in a foreign land with a foreign language and developed social phobia as a result. My sex drive also suffered as a result. At the end of 2013 I moved back to Dubai to find a job. It wasn't until April 2014 that I finally got a job offer, but with a company and a prospective manager I had serious doubts about. As a result, I visited a pyschiatrist and mentioned that I need a coping mechanism for the next one year (the period I assumed I would have my hands cuffed to this job after 2 years of wonderful independence). I was prescribed citalopram (Celexa) for mood stabilisation, and clonazepam for social anxiety. Citalopram worked fairly well for me; I noticed I was a lot calmer, less prone to mood swings, less prone to depressive thoughts and behaviour. However in September 2014, I got this wonderful brainwave to go off Citalopram cold turkey. Yes, I know It was almost close to what I would expect a heroin withdrawal to be like, with the emphasis on mental vs. physical symptoms. For 2 weeks I suffered, and my actions during those weeks came back to bite me 2 months later. In the meantime, the doctor prescribed me to go back on Citalopram. It helped immensely; I was back under my normal, subdued, antidepressant greyish cloud. In November 2014, I visited him again and told him the sexual side effects (yes, we're finally getting to why I am on this board ) were not great. Even to the extent that Cialis couldn't counter it! I had read a lot about Bupropion (Wellbutrin) being able to counter the sexual side effects of anti-depressants, so I asked him to prescribe it for me. He did, but I have only recently started taking them (4 days ago as a matter of fact). Later that same month (November 2014), I was called into a meeting with my bosses, and told that they had decided to terminate my contract. As I suspected back when i first took this job, my direct line manager turned be a boorish, arrogant, bossy tw*t, and our showdowns which intensified during my unfortunate cold turkey phase had led to him plotting to remove me from my position, because he couldn't try and forcefeed me the daily bullsh*t he was giving. I, unfortunately, played into their hands. Nevertheless, not working for that company has been brilliant. However, it's now February 2014 and I am still unemployed. I feel like the situation and the antidepressants have completely robbed me of my sexuality. I have developed OCD in terms of unwanted sexual thoughts. My loving and understanding girlfriend and I haven't made love since November last year. I've started tapering off the Citalopram since December, and have recently added Bupropion to the equation, hoping that I can get my sex drive back, heck even get a solid and firm erection and have a reasonable fantasy about a woman and masturbate. Incidentally, during my cold turkey phase, I did get some of my sex drive back. By the end of this month, I plan to get completely off Citalopram and give Bupropion a real go. But I'm really, really worried about PSSD.....not least because my sex drive was anyway suffering for the past few years, and I have history of using 'disco' stimulants in the past.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy